MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 APG+ SIZER PIN GUIDE 44+0; EXTREMITY INSTRUMENTS : PIN GUIDES

DEPUY IRELAND - 9616671 APG+ SIZER PIN GUIDE 44+0; EXTREMITY INSTRUMENTS : PIN GUIDES
Catalog Number 223600002
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the trial glenoid sizer broke into two peices were the handle attaches.There was no adverse patient consequences and no surgical delay.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary: it was reported that the trial glenoid sizer broke were you attach to the handle.Please replace back to performance orthopedic.It goes in an office set.It was unknown, if there was a surgical delay.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection revealed the post broken of the apg+ sizer pin guide 44+0.Broken fragment was returned for evaluation.Additionally, device exhibited signs of repetitive usage.Potential cause can be traced to a component failure that has been caused by exposure to unintended forces, like usage of excessive force while trailing and/or during assembly, causing the material to bent/overload and subsequently to break.As per the global¿ apg system surgical technique (page 10, released on 2020), the following precaution needs to be followed by the user: "the pin is designed to break at the grooves.Be aware that it may break intentionally if subjected to too much bending force".Properly handling and attention to the approved use of the device diminishes the risk of failure.A dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional test was unable to be performed due to the post-manufacturing damage.The overall complaint was confirmed as the observed condition of the apg+ sizer pin guide 44+0 would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
APG+ SIZER PIN GUIDE 44+0
Common Device Name
EXTREMITY INSTRUMENTS : PIN GUIDES
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key21082647
Report Number1818910-2025-00278
Device Sequence Number8444673
Product Code HWT
UDI-Device Identifier10603295105695
UDI-Public(01)10603295105695(10)PG250520
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number223600002
Device Lot NumberPG250520
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/16/2024
Supplement Date Received by Manufacturer01/07/2025
01/30/2025
Initial Report FDA Received Date01/06/2025
Supplement Report FDA Received Date01/08/2025
01/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age60 YR
Patient SexFemale